Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2005, 4:24 PM EDT for Scioto County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 14, 2005, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:35 PM EDT | TSTM WND DMG | Portsmouth, OH | TWO TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:10 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 142024
SVRILN
OHC145-142100-
/O.NEW.KILN.SV.W.0063.050614T2024Z-050614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SCIOTO COUNTY IN OHIO
* UNTIL 500 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR LUCASVILLE...
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSEMOUNT...
PORTSMOUTH...
NEW BOSTON...
SCIOTODALE...
WHEELERSBURG...
SOUTH WEBSTER...
IN ADDITION...WEST PORTSMOUTH...MINFORD...SCIOTOVILLE...PORTSMOUTH
REGIONAL AIRPORT...POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS
LAT...LON 3898 8304 3881 8311 3873 8302 3874 8289
3860 8281 3884 8267 3892 8280
$$
TIPTON2 follow-up statements
000
WWUS51 KILN 142049
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EDT TUE JUN 14 2005
OHC145-142100-
/O.CON.KILN.SV.W.0063.000000T0000Z-050614T2100Z/
SCIOTO OH-
449 PM EDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR
EASTERN SCIOTO COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THIS STORM WAS LOCATED NEAR MINFORD...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.
IN ADDITION...POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS STORM.
LAT...LON 3898 8304 3881 8311 3873 8302 3874 8289
3860 8281 3884 8267 3892 8280
$$000
WWUS51 KILN 142058
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT TUE JUN 14 2005
OHC145-142108-
/O.EXP.KILN.SV.W.0063.000000T0000Z-050614T2100Z/
SCIOTO OH-
458 PM EDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCIOTO COUNTY EXPIRES
AT 500 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3898 8304 3881 8311 3873 8302 3874 8289
3860 8281 3884 8267 3892 8280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...ADDED AVIATION SECTION NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT TUE JUN 14 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SVR TSTMS ONGOING ACRS FCST AREA ATTM. TSTMS BEGINNING TO EVOLVE INTO SQUALL LINE FROM NEAR LANCASTER SE INTO NRN KY. APPEARS GREATEST INSTABILITY RESIDES IN SOUTH CNTRL OH AND NE KY...WHERE CURRENT TEMPS HAVE RISEN INTO L90S AND RUC INDCG SBCAPES IN EXCESS OF 3000 J/KG. TSTMS HAVE HAD A BIT MORE TROUBLE GETTING GOING NORTH OF I-70...AND APPEARS THAT SOME MID LVL SUBSIDENCE MAY BE THE CULPRIT. SVR TS WATCH #480 CONTINUES IN EFFECT UNTIL 23Z FOR ENTIRE FCST AREA. COLD FRONT CURRENTLY LOCATED ACRS WESTERN INDIANA. BNDRY WILL SHIFT EAST ACRS FCST AREA BTWN 22Z AND 03Z. WILL NEED TO MAINTAIN TSTM CHANCES UNTIL FROPA...ALTHOUGH MOST EXTENSIVE ACTIVITY IS EXPECTED OVER NEXT TWO HOURS ALONG AND TO THE EAST OF I-71. MAY BE ABLE TO DROP GOOD PART OF THE WATCH OVER THE NEXT HOUR OR SO...AND WILL HOLD OFF ON ISSUING FCST UNTIL RIGHT AT 20Z. PCPN SHOULD BE OUT OF FCST AREA BY LATE EVNG AS FRNTL BNDRY SHIFTS EAST OF REGION. NICE DRY PUNCH INTO FCST AREA AFT MIDNIGHT...AND WILL GO PTLY CLDY FOR OVERNIGHT HOURS. UPR LO WILL MOVE INTO CNTRL GRT LKS ON WED...AND WILL BE A MAIN FACTOR IN WX FOR REGION THRU REMAINDER OF SHORT TERM. MID LVL S/WV WILL DROP AROUND BASE OF UPR TROF INTO NRN OH WED AFTN. THIS COMBINED WITH MODEST 850 CAA SHOULD CONTRIBUTE TO PLENTY OF CLOUDS BY AFTN AND THE CHANCE FOR SCT CONVECTION TO DVLP. BEST SHOT AT PCPN WILL BE ACRS NRN FCST AREA...AND HAVE INDCG 30 POPS IN THESE LOCATIONS. LOWER POPS FURTHER SOUTH...WITH RELATIVELY DRY CONDITIONS ALONG AND SOUTH OF THE OHIO RIVER. 12Z NAM INDCG 500- 1000 J/KG SBCAPES...SO WILL INCLUDE MENTION OF TSTMS. PCPN WILL END DURING EVNG HOURS AS MID LVL VORT AND SFC TROF SHIFT EAST OF REGION. UPR LO BEGINS TO DROP SOUTH AND EAST ON THURS WITH ANOTHER S/WV SHIFTING ACRS NRN OHIO THURS AFTN. LESS MOISTURE TO WORK WITH ON THURS...AND SHOULD SEE LESS OF A CHANCE FOR PCPN. INCLUDED LO CHC POPS GENERALLY ACRS NRN/ERN PORTIONS FCST AREA FOR THURS AFTN. WDLY SCT -SHRA WILL REMAIN POSSIBLE ACRS CNTRL OH THURS NIGHT AS UPR LO DROPS INTO NRN PA. TEMPS...A CHANGE IS IN THE WORKS AFT EXTENDED PERIOD OF ABV NORM TEMPS. FOLLOWED MAV GUID CLOSELY THRU SHORT TERM. HIGHS IN U70S TO AROUND 80 ON WED WILL DROP BACK INTO L/M70S FOR THURS AS COLD POOL ASSOCD WITH UPR LO SHIFTS SOUTH FROM GRT LKS. LOWS WILL DROP INTO THE 50S. RYAN && .LONG TERM (FRIDAY THROUGH TUESDAY)... EXTENDED MODELS NOW IN REASONABLE AGREEMENT IN SHIFTING UPR LO EAST INTO NEW ENGLAND BY FRI NIGHT. THIS WILL ALLOW HI PRES TO BEGIN BUILDING INTO OH VLY FROM THE NORTH AND WEST. MAINTAINED A 20 POP ACRS NE FCST AREA FRI MRNG...THEN SHOULD SEE DRY WX AS UPR LO PULLS AWAY FROM REGION. DRY WX EXPECTED FOR REMAINDER OF EXTENDED WITH A GRADUAL WARMING TREND...AS SFC HI PRES BUILDS INTO GRT LKS AND OH VLY. MODELS DIFFERING A BIT ON PLACEMENT OF DVLPG UPR LO ACRS SE CONUS...THEN RETROGRADE BACK WEST INTO LWR MISSISSIPPI VLY THRU ERLY NEXT WEEK. CNTRL PLAINS RIDGE WILL BUILD INTO OH VLY NORTH OF UPR LO MON- TUES...WITH GFS/ECMWF BOTH INDCG 500 MB HEIGHTS ABV 5900M. IF THIS SHOULD VERIFY...IT WOULD MEAN A RETURN TO ABV NORM TEMPS BY NEXT WEEK. HAVE THUS WARMED MAX TEMPS FOR MON-TUES INTO M80S. RYAN && .AVIATION (18Z-18Z)... CONVECTION CURRENTLY WORKING ACROSS TAF SITES. EXPECT CONVECTION TO DIE OUT WITH LOSS OF HEATING. VFR CONDITIONS ARE EXPECTED AFTER THIS TIME. .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 14, 5:33 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT TUE JUN 14 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-150932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 533 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON. AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE. THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT. A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR HAIL AND PERHAPS A TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 14, 3:26 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ALEXANDRIA 38.96N 84.38W
06/14/2005 CAMPBELL KY LAW ENFORCEMENT
TREES DOWN FROM ALEXANDRIA NORTHWARD TO THE OHIO RIVER.
EVENT LASTED THROUGH 240 PM.
&&
JFLocal storm report, Jun 14, 3:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG PEEBLES 38.95N 83.41W
06/14/2005 ADAMS OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
0340 PM TSTM WND DMG 4 S LOGAN 39.48N 82.40W
06/14/2005 HOCKING OH LAW ENFORCEMENT
SCATTERED TREES DOWN ACROSS THE COUNTY. ROUTE 328. ROUTE
56 AT NARROWS ROAD.
&&
JFLocal storm report, Jun 14, 4:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 S HILLSBORO 39.17N 83.61W
06/14/2005 HIGHLAND OH LAW ENFORCEMENT
SCATTERED TREES DOWN ACROSS SOUTHERN PART OF COUNTY.
EVENT LASTED FROM 3 PM TO 340 PM.
&&
JFSpecial weather statement, Jun 14, 4:14 PM EDT, 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>045- 051>054-060>063-070>072-077-078-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 414 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH 480 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT HAS BEEN CANCELLED FOR MUCH OF SOUTHWEST AND WEST CENTRAL OHIO...NORTHEAST KENTUCKY AND SOUTHEAST INDIANA. THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH... IN OHIO...AUGLAIZE...BUTLER...CHAMPAIGN...CLARK...CLERMONT... CLINTON...DARKE...FAYETTE...GREENE...HAMILTON...HARDIN...LOGAN... MADISON...MERCER...MIAMI...MONTGOMERY...PREBLE...SHELBY...UNION AND WARREN. IN INDIANA...DEARBORN...FAYETTE...FRANKLIN...OHIO...RIPLEY... SWITZERLAND...UNION AND WAYNE COUNTIES HAVE BEEN CLEARED FROM THE WATCH. AND IN KENTUCKY...BOONE...CAMPBELL...CARROLL...GALLATIN...GRANT... KENTON...OWEN AND PENDLETON COUNTIES HAVE BEEN CLEARED FROM THE WATCH. THUNDERSTORMS REMAIN POSSIBLE INTO THE EVENING HOURS...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RYAN
Special weather statement, Jun 14, 4:18 PM EDT, 6 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>045- 051>054-060>063-070>072-077-078-142100- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE WILMINGTON OH 418 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH 480 NO LONGER IN EFFECT FOR PORTIONS OF THE OHIO VALLEY... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR MUCH OF SOUTHWEST AND WEST CENTRAL OHIO...NORTHEAST KENTUCKY AND SOUTHEAST INDIANA. THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH... IN OHIO...AUGLAIZE...BUTLER...CHAMPAIGN...CLARK...CLERMONT... CLINTON...DARKE...FAYETTE...GREENE...HAMILTON...HARDIN...LOGAN... MADISON...MERCER...MIAMI...MONTGOMERY...PREBLE...SHELBY...UNION AND WARREN. IN INDIANA...DEARBORN...FAYETTE...FRANKLIN...OHIO...RIPLEY... SWITZERLAND...UNION AND WAYNE COUNTIES HAVE BEEN CLEARED FROM THE WATCH. AND IN KENTUCKY...BOONE...CAMPBELL...CARROLL...GALLATIN...GRANT... KENTON...OWEN AND PENDLETON COUNTIES HAVE BEEN CLEARED FROM THE WATCH. THUNDERSTORMS REMAIN POSSIBLE INTO THE EVENING HOURS...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RYAN
Local storm report, Jun 14, 4:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 9 SE CHILLICOTHE 39.24N 82.87W
06/14/2005 0.88 INCH ROSS OH BROADCAST MEDIA
HAIL OCCURRED IN LONDONDERRY
&&
JFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:51 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Union | 29 min |
| Jun 14, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 37 min |
| Jun 14, 2:16 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 44 min |
| Jun 14, 2:20 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 40 min |
| Jun 14, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 42 min |
| Jun 14, 2:43 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 51 min |
| Jun 14, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 25 min |
| Jun 14, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 43 min |
| Jun 14, 3:04 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 42 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.